Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
London1986

Accutane/Roaccutane...

Basically I have moderate acne which hasn't really improved since I was about 14. It isn't TOO bad but it's bad enough to annoy me and on given days really do for my confidence to the extent that I sometimes won't even go out. I was prescribed Roaccutane when I was 17 and I took it for a week, before reading about its nightmarish side effects and stopping it. I also started Proactiv which worked very well for me and people were complementing me on how good my skin looked. Two years later and my skin is starting to really annoy me again and I started thinking about that Roaccutane that was left in my cupboard and on a really bad skin day decided to start taking it again.

The derm recommended 60mg a day but I've been taking 40, the thing is I'll be taking it unsupervised. I have enough to last me on 40mg a day for 3 months, is this a sufficient course or should I go and see another derm (I've since moved) and speak to them?

Share this post


Link to post
Share on other sites

First off, the dosage depends on your body weight and the severity of the acne. Obviously the latter can only really be determined by a dermatologist. Most sources that I have read concerning the duration of a course of accutane to be effective have stated that you'd need to be on a dose of 0.5-1.0 mg/kg/day for four to six months.

I weigh approximately 50 kg and have been on 40 mg/day for the past two months, just recently upped to 60 mg/day and am scheduled to remain on the medicine for at least another four months. If you want lasting results, go back to the derm. It's also safer that way, too.

Share this post


Link to post
Share on other sites

Basically I have moderate acne which hasn't really improved since I was about 14. It isn't TOO bad but it's bad enough to annoy me and on given days really do for my confidence to the extent that I sometimes won't even go out. I was prescribed Roaccutane when I was 17 and I took it for a week, before reading about its nightmarish side effects and stopping it. I also started Proactiv which worked very well for me and people were complementing me on how good my skin looked. Two years later and my skin is starting to really annoy me again and I started thinking about that Roaccutane that was left in my cupboard and on a really bad skin day decided to start taking it again.

The derm recommended 60mg a day but I've been taking 40, the thing is I'll be taking it unsupervised. I have enough to last me on 40mg a day for 3 months, is this a sufficient course or should I go and see another derm (I've since moved) and speak to them?

Hi. I took accutane 10 years ago under the supervision of my derm. I remember that I needed to make blood exams every month or so as a way of monitoring the side effect to the liver or kidney (i don't recall now). So, my recommendation would be to do this treatment with the supervision of a dermatologist. Accutane is a serious enough drug for you not to want to mess around. Just my two cents.

cheers,

hopefulinBrazil

Share this post


Link to post
Share on other sites

Go to a dermatologist. Accutane is not a do-it-yourself drug, and should only be taken while under medical supervision. You need blood tests to check on your liver and blood lipids, and no, 3 months is not going to be long enough. You may need a higher dose than 40mg after you get used to it, or you may not be able to tolerate that dose and need to use a lower one. How old are those pills btw? They might be expired.

Share this post


Link to post
Share on other sites

if you do do it by yourself, at least go and get lab work done on your own. i know people who did accutane on their own and went and got lab work done on their own and turned out fine.

but seeing a derm is still the best way to go.

Share this post


Link to post
Share on other sites

Nah, this is the last month the pills are good for which is why I've started taking them. The problem is, I've moved so I'd have to go and see another dermatologist and get a fresh prescription for more.

I guess that might be a good idea.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×